Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting soon [Note in editing: Please share your experiences]
Sep 5, 2011

Hello,

According to my last results and the trend they follow, it appears I'll have to start treatment soon.

I know it is not rational but, having read the pages devoted to the pills on your site, I really wonder whether it is worth it. Of course, left alone with the virus, it means 100% chance to die. But I found no pill that couldn't possibly provoque life-threatening side-effects; and for the surviving ones, it looks like a life of misery: vomiting, diarrhoea, severe psychiatric symptoms,... I'm not quite sure I'm the kind of tough guy who is ready to stay alive at any price. Aren't those stories of people living a "normal" life under treatment just fairy tales?

Regards

Response from Dr. Young

Hello and thanks for posting.

Your concerns are understandable. Indeed, every medication has the potential to cause side effects in some people. Today's medications though do this in a very small minority. In my opinion, this cup is more than 90% full and this potential should encourage people to look at the positive benefits of medications rather than submit to the known risks of HIV or AIDS.

You should also know that in our clinic and in the shared experiences of many persons living with HIV that I've been able to meet, it's extremely rare to see significant side effects of medications.

Certainly a "life of misery" from life-threatening side effects is not the goal for medications at all.

Stories of a "normal" life, are indeed, pretty normal. Stories today of a "life of misery" are, fortunately, rare.

I hope that our many readers might use this opportunity to share their experiences. [I'll post their postings]

Be well, BY



Previous
loosing a lot of weight
Next
elisa or rapid pcr or wb low risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement